How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 14580
Experience:  Over 20 years of experience as a veterinarian.
Type Your Cat Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

Howdy: I had a tiny dot of efudex on my forehead for a very

Customer Question

Howdy: I had a tiny dot of efudex on my forehead for a very small actinic keratosis and forgot about it when rubbing my head with my cat who loves to head butt. Now I am worried. The amount is incredibly small, but I am still worried.
JA: I'm sorry to hear that. Is there anything else important you think the Veterinarian should know about your cat?
Customer: No.
Submitted: 1 month ago.
Category: Cat Veterinary
Expert:  Dr. Kara replied 1 month ago.

Hello, I'm Dr. Kara. I have over 20 years of experience as a veterinarian and I'd like to help. Please give me a moment to review your concerns.

Expert:  Dr. Kara replied 1 month ago.

I understand that you are concerned about your kitty's possible exposure to Efudex (fluorouracil, also known as 5-FU).

Ingestion in dogs and cats generally leads to clinical signs within a few hours. Initial signs include severe vomiting, which may progress to bloody vomiting and diarrhea, and then can progress to severe tremors, incoordination, and seizures.

This drug may be converted to fluorocitrate and interfere with the Kreb's cycle, which may be one cause of seizures and ataxia. It destroys rapidly dividing cells, affecting the gastrointestinal tract, liver, kidneys, central nervous system, and bone marrow. The mortality rate among animals ingesting 5-FU is high.

So at this point you want to get any possible drug residue off your kitty's fur.

Use a solution of Dawn dishwashing detergent (or any degreasing type detergent) and warm water and clean his fur on his forehead.

If you remove the product then there should not be a chance of him ingesting it.

Then you need to watch him closely for any signs of stomach, which would be the first sign of toxicity. If he seems nauseous or has diarrhea or vomiting he should be seen by a veterinarian on an emergency basis for treatment.

Please let me know if you have any further questions.

Expert:  Dr. Kara replied 1 month ago.

Hello, I wanted to make sure that you didn't have any further questions for me, and I'd like to know how things turned out for your kitty. If you could give me an update that would be great, thank you, ***** *****

Expert:  Dr. Kara replied 1 month ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Kara

Related Cat Veterinary Questions